MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle sftygld 25x1 rb needle pulled out of hub.Rcc received a complaint via email.During administration of vaccines, on two separate occasions, the 25g 1" needle became loose from the hub and remained in the pediatric patient's skin following the injection.The needle was removed by the team member.No patient harm noted for either patient.This report involves two separates pediatric patients with 2 different lot numbers of the same gauge and length bd safetyglide needle.Lot numbers involved patient #1 (b)(6) 2026 lot 5197895 exp 6/30/2030.Patient #2 (b)(6) 2026 lot 5174468 exp 5/31/2030.Health effect code: 4582.Device problem code: 1371, 3015.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.Two samples were received in sealed blister packaging and underwent visual inspection.No defects or imperfections were observed, and the epoxy was confirmed to fully cover the needle to hub joint.Based on the investigation and evaluation of the samples, the reported condition could not be confirmed.As no actual defect was identified during the analysis, a probable root cause could not be determined.Furthermore, a device history record review was completed for provided lot number 5197895.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24640654
Report Number1213809-2026-00138
Device Sequence Number18684219
Product Code FMI
UDI-Device Identifier00382903059164
UDI-Public(01)00382903059164(11)250623(17)300531(10)5174468
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305916
Device Lot Number5197895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown